Alert archive / New York / Tornado Warnings in 2018

Tornado Warning 1, NWS Binghamton, NY

May 15, 2018Delaware County, Sullivan County, New York

NWS Binghamton, NY issued this tornado warning at May 15, 2018, 2:36 PM EDT for Delaware County, Sullivan County, New York. It was in force for 24 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2018, 2:36 PM EDT (18:36 UTC)
Expired
May 15, 2018, 3:00 PM EDT
In force
24 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Delaware County, NY, Sullivan County, NY

The radar

The Albany radar (KENX), 97 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 2:44 PM EDTHAIL 1Livingston Manor, NY
May 15, 2:50 PM EDTFUNNEL CLOUDLiberty, NYSPOTTER REPORTED A FUNNEL CLOUD AND PEA SIZED HAIL
May 15, 2:50 PM EDTHAIL 2Livingston Manor, NY
May 15, 3:00 PM EDTHAIL 1.75Livingston Manor, NY
May 15, 3:00 PM EDTHAIL 1.75Roscoe, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 1:03 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WFUS51 KBGM 151836
TORBGM
NYC025-105-151900-
/O.NEW.KBGM.TO.W.0001.180515T1836Z-180515T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
236 PM EDT TUE MAY 15 2018

The National Weather Service in Binghamton has issued a

* Tornado Warning for...
  Southern Delaware County in central New York...
  Northern Sullivan County in central New York...

* Until 300 PM EDT.
    
* At 236 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Roscoe, or 11 miles northwest of Liberty, moving
  east at 60 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hazel and Livingston Manor around 240 PM EDT.
  Parksville and White Sulphur Springs around 245 PM EDT.
  Liberty, Neversink and Willowemoc around 250 PM EDT.
  Grahamsville and Woodbourne around 255 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4181 7451 4175 7457 4173 7457 4184 7512
      4194 7506 4192 7456 4188 7446
TIME...MOT...LOC 1836Z 273DEG 50KT 4187 7495 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

DAB
1 follow-up statement
987 
WWUS51 KBGM 151844
SVSBGM

Severe Weather Statement
National Weather Service Binghamton NY
244 PM EDT TUE MAY 15 2018

NYC025-151853-
/O.CAN.KBGM.TO.W.0001.000000T0000Z-180515T1900Z/
Delaware NY-
244 PM EDT TUE MAY 15 2018

...THE TORNADO WARNING FOR SOUTHERN DELAWARE COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM EDT for central New
York.

Additional statements will be issued as conditions warrant.

LAT...LON 4181 7451 4175 7457 4173 7457 4182 7501
      4192 7498 4194 7496 4192 7456 4188 7446
TIME...MOT...LOC 1843Z 274DEG 48KT 4185 7483 

$$

NYC105-151900-
/O.CON.KBGM.TO.W.0001.000000T0000Z-180515T1900Z/
Sullivan NY-
244 PM EDT TUE MAY 15 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTHERN
SULLIVAN COUNTY...
    
At 243 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Livingston Manor, or near Liberty, moving east at 55
mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Willowemoc around 250 PM EDT.
  Neversink, Loch Sheldrake and Woodbourne around 255 PM EDT.
  Grahamsville around 300 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Additional statements will be issued as conditions warrant.

&&

LAT...LON 4181 7451 4175 7457 4173 7457 4182 7501
      4192 7498 4194 7496 4192 7456 4188 7446
TIME...MOT...LOC 1843Z 274DEG 48KT 4185 7483 

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

DAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 15, 2:24 PM EDT, 12 minutes earlier.

Area forecast discussion, May 15, 2:24 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
224 PM EDT Tue May 15 2018

.SYNOPSIS...
A cold front will drop through the region this afternoon
bringing showers and thunderstorms. In the southern tier,
western Catskills and northeast Pennsylvania the storms could
be severe with damaging winds the main threat. Brief heavy rain
and hail could also occur. Another round of rain is expected
Friday through the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
1035 AM update...
Current forecast in good shape just minor adjustments. Severe
thunderstorms potential for this afternoon continues for much
of the southern tier, western Catskills and northeast
Pennsylvania.

Initial area of convection has moved through this morning now
the southern half of the forecast area resides in the warm
sector. A mesoscale convective vortex in the vicinity of
Cleveland will track east across the area this afternoon
enhancing the convection as the surface boundary drops south.
Steep mid level lapse rates will lead to good destabilzation
along with a wind field which would support bowing segments and
damaging winds. Decent amount of CAPE in the hail growth zone
also indicates the potential for large hail. Timing for enhanced
convection will be during the early/mid afternoon across the
southern tier and western Catskills and mid/late afternoon in
northeast Pennsylvania.

341 am update...
Potential for severe thunderstorms from the southern tier and
southern Catskills in NY across all of northeast PA is the main
focus in the near term.

Conditions will become favorable for strong to severe storms around
noon today...developing over the central southern tier of NY and
track rapidly to the east and southeast through the afternoon with
the main threats being damaging winds and locally heavy rain...and
the secondary threats of large hail and a few tornadoes.

Cluster of thunderstorms currently over far srn Ontario and Lake
Erie will continue to move to the e/ne early this morning across wrn
and eventually central NY. The convection is forecast to weaken as
it moves east...outrunning the upper level support and encountering
a slightly more stable air mass. The showers and weak storms are
expected to track mainly over NY, and move quickly into ern/nrn NY
by the late morning.

An embedded upper level short wave and associated vort max will roll
through NY/PA this afternoon and combine with a strong area of
divergence aloft within the right entrance region of a 140 kt jet
near New Brunswick...and a rapidly destabilizing air mass to trigger
an area of convection over the sern tier of NY and n-central
PA. Initial storm mode may be supercellular for a brief period
of time with ML CAPE values around 2000 J/kg, 50 kts of deep
layer shear and steep low and mid level lapse rates...but as the
convection evolves may transition to linear segments with
embedded bow echoes. Early storm phase will likely see strong
updrafts...especially in the -10 to -30 deg C hail growth zone
and favorable wet bulb zero heights...around 9k ft...which will
create the potential for large hail. Downdraft CAPE values
around 1000-1500 J/kg and steep low level lapse rates will
create favorable conditions for damaging winds later on as the
storms evolve downstream. The threat for tornadoes is low. One
factor that might mitigate the severity of the storms is the
potential for significant cloud cover. If the morning convection
leaves behind a thick layer of clouds, then this will lessen
the amt of available instability. Current thinking at this time
is that cloud cover will be minimal and not inhibit convective
development.

There is also the potential for locally heavy rain as well. PWATs
around 1.5 to 1.7 inches, and deep convection...combined with rather
saturated soils may lead to localized flooding issues...especially
in the usual locations. Storms may be capable of producing 0.5
to 1 inch of rain in a short period of time. Urban and poor
drainage areas are at risk for minor flooding. A limiting factor
for flooding will be fast eastward movement of the storms.

Conditions clear out fairly quickly behind the front this evening
with winds shifting to the nw and becoming very light or calm
tonight. The leftover moisture near the sfc combined with light
winds may induce patchy fog tonight and Wed morning.

The front that moves through today will drop to the south tomorrow,
but become nearly stationary over srn PA...extending ewd off the
coast. High pressure builds in across nrn NY and ern Canada...which
will keep conditions to the north dry and quiet. However, the front
to the south will linger and allow for at least a chance of rain
showers through the day Wed. Any rainfall will be light and spotty.
The main result will be the much warmer air to the north...with
highs on Wed around Syracuse in the upper 70s close to 80...and only
into the mid to upper 60s in ne PA.

&&

.SHORT TERM /Thursday THROUGH FRIDAY/...

High pressure over Ontario and Quebec will bring a quiet
weather period to NY and PA on Thursday. An approaching wave
spinning out of the Central U.S. along a nearly stationary
front will lead to a chance for showers Thursday night in parts
of the Poconos. This front will once again start lifting north
on Friday with increasing clouds and shower chances from south
to north slowly throughout the day Friday. Model and ensemble
differences are still present on the exact timing of
precipitation onset. Right now a middle ground brings shower
chances into the Southern Tier on Friday with drier conditions
northward around Syracuse. QPF looks rather light through
Friday with most locations up to a half inch or so in the
Poconos.

Temperatures will reach the mid and upper 70's on Thursday with
lows in the 50's at night. High temperatures Friday will be
cooler the further south you go given clouds and shower chances
only in the low 60's with some values near 70 around Syracuse
with more in the way of sunshine.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...

Rain showers will overspread the entire region Friday night as
high pressure recedes and the frontal system advances. The
clouds and showers will keep highs only in the 60's Friday and
Saturday with lows staying up in the 50's.  A warm front is
forecast to move north of our region by early Sunday, allowing
temperatures to rise well into the 70s by afternoon. The warm
temperatures will destabilize the atmosphere and increase the
potential for thunderstorms.

High pressure will build in from the west sometime Monday,
leading to improving conditions. The proximity of the front to
our east prompts us to retain a chance for a shower, especially
early in the day given some differences in the modeling and
ensembles with the timing of the next front.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A severe weather event is ongoing across the southern terminals
through mid/late afternoon. At KELM/KBGM/KAVP, MVFR/Alternate
Required thunderstorms possibly severe with damaging winds
through 21Z. At KITH, MVFR/Alternate Required thunderstorms are
possible through 20Z but not severe winds. For KRME/KSYR,
MVFR/Alternate Required conditions through 00Z with occasional
showers. Overnight, VFR conditions for KRME/KSYR. At
KITH/KELM/KBGM, conditions will improve to VFR this evening with
IFR fog/ceilings possible between 09Z-12Z. At KAVP mid level
clouds overnight should preclude fog formation although
ceilings will lower into the low VFR category toward morning.

Winds shifting to the northwest at 8-12 knots this afternoon
becoming light and variable this evening. Light southeast winds
on Wednesday.

Outlook...
Midday Wednesday through Thursday night...Mainly VFR but
restrictions possible Wednesday afternoon at KAVP in showers.

Friday through Sunday...Restrictions possible in showers and
storms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BJT/RRM
NEAR TERM...BJT/RRM
SHORT TERM...DJP/MWG
LONG TERM...DJP/MWG
AVIATION...RRM
Hazardous weather outlook, May 15, 2:30 PM EDT, 6 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
230 PM EDT Tue May 15 2018

NYZ044>046-056-057-062-PAZ039-040-044-048-072-161830-
Cortland-Chenango-Otsego-Broome-Delaware-Sullivan-Susquehanna-
Northern Wayne-Lackawanna-Pike-Southern Wayne-
230 PM EDT Tue May 15 2018

...TORNADO WATCH 94 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Locally heavy rainfall may also occur with minor flooding in urban
and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ022>025-055-PAZ038-043-047-161830-
Steuben-Schuyler-Chemung-Tompkins-Tioga-Bradford-Wyoming-Luzerne-
230 PM EDT Tue May 15 2018

...SEVERE THUNDERSTORM WATCH 93 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Locally heavy rainfall may also occur with minor flooding in urban
and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-015>018-036-037-161830-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
230 PM EDT Tue May 15 2018

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This Afternoon and Tonight.

A few thunderstorms may develop this afternoon across the Finger
Lakes and Mohawk Valley. Strong winds and brief heavy rain are the
main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 15, 9:21 AM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
921 AM EDT TUE MAY 15 2018

NYZ045-046-055>057-PAZ038-039-151400-
Otsego NY-Chenango NY-Tioga NY-Broome NY-Delaware NY-Susquehanna PA-
Bradford PA-
921 AM EDT TUE MAY 15 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
OTSEGO...BROOME...NORTHWESTERN DELAWARE...SOUTHEASTERN TIOGA...
CHENANGO...NORTHERN SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES
UNTIL 1000 AM EDT...

At 921 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pitcher to near Milan. Movement was east
at 55 mph.

Half inch hail and strong wind gusts will be possible with these
storms.

Locations impacted include...
Binghamton, Vestal, Johnson City, Oneonta, Endicott, Norwich,
Kirkwood, Conklin, Maine and Sidney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 7541 4200 7548 4193 7548 4184 7557
      4187 7658 4241 7595 4242 7587 4248 7587
      4272 7558 4259 7481
TIME...MOT...LOC 1321Z 270DEG 48KT 4260 7576 4190 7654

MWG
Special weather statement, May 15, 1:14 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Binghamton NY
114 PM EDT TUE MAY 15 2018

PAZ038-039-151745-
Susquehanna PA-Bradford PA-
114 PM EDT TUE MAY 15 2018

...STRONG THUNDERSTORM WILL AFFECT...CENTRAL SUSQUEHANNA AND EAST
CENTRAL BRADFORD COUNTIES UNTIL 145 PM EDT...

At 113 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rush, or 10 miles west of Montrose, moving east at 60 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rush, Jackson, Susquehanna, Susquehanna Depot, Montrose, Harford,
Hallstead, New Milford, Great Bend and Ararat.

Tornado and Severe Thunderstorm Watches remain in effect until 800
PM EDT for central New York...and northeastern Pennsylvania.

Additional statements will be issued as conditions warrant.

LAT...LON 4174 7615 4188 7620 4200 7571 4200 7548
      4178 7547
TIME...MOT...LOC 1713Z 258DEG 53KT 4183 7609

DAB
Special weather statement, May 15, 1:25 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
125 PM EDT TUE MAY 15 2018

NYZ057-062-151800-
Sullivan NY-Delaware NY-
125 PM EDT TUE MAY 15 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHERN DELAWARE AND
NORTHWESTERN SULLIVAN COUNTIES UNTIL 200 PM EDT...

At 124 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Margaretville to near
Hancock. Movement was east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Rockland, Hancock, Margaretville, Fleischmanns, Hazel, Harvard,
Peabrook, Arkville, Fishs Eddy and Downsville.

A Tornado Watch remains in effect until 800 PM EDT for central New
York...and northeastern Pennsylvania.

Additional statements will be issued as conditions warrant.

LAT...LON 4215 7450 4215 7453 4212 7456 4202 7478
      4195 7464 4184 7489 4190 7527 4195 7529
      4195 7532 4196 7532 4220 7471 4220 7453
      4217 7446
TIME...MOT...LOC 1724Z 267DEG 26KT 4213 7472 4196 7524

DAB
Special weather statement, May 15, 1:33 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
133 PM EDT TUE MAY 15 2018

PAZ038-151830-
Bradford PA-
133 PM EDT TUE MAY 15 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...BRADFORD COUNTY UNTIL
230 PM EDT...

At 133 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pine City to near Sylvania to Arnot.
Movement was east at 45 mph.

Strong wind gusts will be possible with these storms.

Strong thunderstorms will be near...
  Ridgebury and Sylvania around 140 PM EDT.
  Troy and Springfield around 145 PM EDT.
  Chemung and Canton around 150 PM EDT.
  Sayre and Athens around 155 PM EDT.
  Litchfield and Le Roy around 200 PM EDT.
  Towanda and Ulster around 205 PM EDT.
  Wysox and Windham around 210 PM EDT.
  Rome and Overton around 215 PM EDT.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central New York...and northeastern Pennsylvania.

LAT...LON 4200 7615 4165 7612 4164 7620 4154 7622
      4160 7687 4200 7692
TIME...MOT...LOC 1733Z 272DEG 40KT 4200 7685 4182 7695 4164 7711

DJN
Special weather statement, May 15, 1:39 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Binghamton NY
139 PM EDT TUE MAY 15 2018

NYZ057-062-PAZ039-040-151830-
Sullivan NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
139 PM EDT TUE MAY 15 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
DELAWARE...NORTHWESTERN SULLIVAN...CENTRAL SUSQUEHANNA AND NORTHERN
WAYNE COUNTIES UNTIL 230 PM EDT...

At 139 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sherman to Rush. Movement was east at 45
mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Rockland, Rush, Jackson, Susquehanna, Susquehanna Depot, Montrose,
Dimock, Harford, Hallstead and Hancock.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for central New
York...and northeastern Pennsylvania.

Additional statements will be issued as conditions warrant.

LAT...LON 4174 7519 4175 7612 4200 7587 4202 7478
      4200 7475
TIME...MOT...LOC 1739Z 265DEG 39KT 4196 7550 4178 7603

DAB
Special weather statement, May 15, 1:57 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
157 PM EDT TUE MAY 15 2018

NYZ057-151830-
Delaware NY-
157 PM EDT TUE MAY 15 2018

...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN DELAWARE COUNTY
UNTIL 230 PM EDT...

At 156 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Hazel, or 16 miles south of Delhi, moving east at 55
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Margaretville, Fleischmanns, Arkville, Dunraven, Big Pond Campsite,
Wolf Hollow, Halcottsville and Little Pond Campground.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for central New
York.

Additional statements will be issued as conditions warrant.

LAT...LON 4215 7450 4215 7453 4212 7456 4198 7486
      4196 7489 4197 7490 4213 7492 4222 7453
      4220 7453 4217 7446
TIME...MOT...LOC 1756Z 265DEG 49KT 4205 7481

DAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:10 AM EDTSpecial Weather StatementBGMSteuben, Yates50 min
May 15, 7:58 AM EDTSpecial Weather StatementBGMSchuyler, Steuben47 min
May 15, 8:10 AM EDTSpecial Weather StatementBGMSteuben, Yates50 min
May 15, 8:29 AM EDTSpecial Weather StatementBGMChemung, Chenango, Cortland, Tioga, Tompkins61 min
May 15, 9:21 AM EDTSpecial Weather StatementBGMBroome, Chenango39 min
May 15, 1:25 PM EDTSpecial Weather StatementBGMDelaware35 min
May 15, 1:57 PM EDTSpecial Weather StatementBGMDelaware33 min
May 15, 2:25 PM EDTSevere Thunderstorm WarningBGMDelaware, Sullivan50 min
May 15, 2:53 PM EDTTornado WarningBGMSullivan23 min
May 15, 3:05 PM EDTSevere Thunderstorm WarningBGMSullivan55 min
May 15, 3:21 PM EDTSpecial Weather StatementBGMSullivan24 min
May 15, 3:27 PM EDTTornado WarningBGMSullivan33 min
May 15, 3:55 PM EDTSevere Thunderstorm WarningBGMSullivan20 min

Nearby

Tornado Warnings in New York, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.